Chemotherapy – common side effects

Discussion Board Forums Chemotherapy & More Chemotherapy – common side effects

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #93206
    red
    Participant

    Julie, thanks for all your input. It certainly helps to get feedback from others with first hand information. Hubby had his second infusion last week and the “come down” appeared a little sooner. However, he had the Neulastra injection the day after and so had to take Claretin which I think can make you tired, too. With time, I think Hubby will adjust to this weary feeling because I don’t think it will go away until all chemo cycles end……if then. However, we both are thankful that is the only side effect so far from the chemo. I so sympathise with others who suffer more. Here’s the best news……..Hubby encouraged me to get a cleaning lady because he now realises how difficult it is to do work when you’re tired!

    #93207
    iowagirl
    Member

    RED.

    The hyper feeling after a chemo infusion may be from the steroids that are often given as one of the bags during the infusion. Steroids can make you feel pretty hyper…at least for some people I only had that feeling once during 6 cycles of Gem/ Cis. The rest of the time, I came home from the infusion day (esp the first one) and felt like a Mac truck had hit me. I stayed feeling that way for several days. BUT…..I just realized that the steroids made my blood sugar go through the roof high each time….because I am already a type II diabetic on insulin. I never was able to regular my blood sugar with insulin while I was on chemo for at least 3-4 days after that day One infusion. When blood sugar is way too high…it has the effect of making you feel very sleepy and lethargic….which is just how I felt.

    I know that I have talked to others who have had a hard time sleeping after getting the chemo infusion due to the steroids keeping them awake….hyper.

    The fatigue that comes like your husband is describing is pretty common I think. I know I didn’t feeling like doing much most of the time after the first round was over. I don’t know how much of that is the chemo itself….and how much is the fact that it is dropping your hemoglobin/red blood cells. At the end of round 5, my hemoglobin dropped so much I had no energy to walk 6 feet without breathing hard, was sleepy all the time and ended up with two units of blood, which got me through the final round of chemo. I’m still on the low end of normal on a good day…and sometimes below normal on hemoglobin (almost two years later) and still am tired. The hemoglobin never did go back to where it was…and each time I have a surgery again….the hemoglobin drops again.

    I realize there’s some extra info in there you didn’t ask for….but maybe it will be of some use to your husband as he gets a little burther along in the chemo.

    Julie T.

    #93208
    red
    Participant

    My husband is now five days from his first chemo treatment and for the first time is feeling fatigue and that is not a normal feeling for this very, very active man. I told him that others on this board find that a common effect from chemo and if that’s all there is to tolerate, then that’s not all that bad. I must say, though, that the day of and the first three days after his first infusion he was so hyper and felt incredibly energetic. I wonder if that is normal. I rather think that it is. I’d appreciate other responses on that. In two days he will have his next infusion so we’ll see if the same pattern appears.

    #93209
    mvpratt
    Member

    This is a great and informative piece. I highly recommend it for anyone who is getting ready to start chemo. It is easy to read, succinct and so accurate.

    #12766
    marions
    Moderator
Viewing 5 posts - 1 through 5 (of 5 total)
  • You must be logged in to reply to this topic.
©2019 - All Rights Reserved, Cholangiocarcinoma Foundation